Minoration du spectre des variétés hyperboliques de dimension 3  [ Lower bound of the spectrum on hyperbolic 3-manifolds ]
Bulletin de la Société Mathématique de France, Volume 140 (2012) no. 2, p. 237-255

Let M be a compact hyperbolic 3-manifold of diameter d and volume V. If μ i (M) denotes the i-th eigenvalue of the Hodge laplacian acting on coexact 1-forms of M, we prove that μ 1 (M)c d 3 e 2kd and μ k+1 (M)c d 2 , where c>0 depends only on V, and k is the number of connected component of the thin part of M. Moreover, we prove that for any finite volume hyperbolic 3-manifold M with cusps, there is a sequence M i of compact fillings of M of diameter d i + such that μ 1 (M i )c d i 2 .

Soit M une variété hyperbolique compacte de dimension 3, de diamètre d et de volume V. Si on note μ i (M) la i-ième valeur propre du laplacien de Hodge-de Rham agissant sur les 1-formes coexactes de M, on montre que μ 1 (M)c d 3 e 2kd et μ k+1 (M)c d 2 , où c>0 est une constante ne dépendant que de V, et k est le nombre de composantes connexes de la partie mince de M. En outre, on montre que pour toute 3-variété hyperbolique M de volume fini avec cusps, il existe une suite M i de remplissages compacts de M , de diamètre d i + telle que et μ 1 (M i )c d i 2 .

DOI : https://doi.org/10.24033/bsmf.2627
Classification:  35P15,  58J50,  53C21,  57M50
Keywords: Hodge laplacian, differential forms, hyperbolic manifolds
@article{BSMF_2012__140_2_237_0,
     author = {Jammes, Pierre},
     title = {Minoration du spectre des vari\'et\'es hyperboliques de dimension~3},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {140},
     number = {2},
     year = {2012},
     pages = {237-255},
     doi = {10.24033/bsmf.2627},
     zbl = {1260.35089},
     mrnumber = {2950180},
     language = {fr},
     url = {http://www.numdam.org/item/BSMF_2012__140_2_237_0}
}
Jammes, Pierre. Minoration du spectre des variétés hyperboliques de dimension 3. Bulletin de la Société Mathématique de France, Volume 140 (2012) no. 2, pp. 237-255. doi : 10.24033/bsmf.2627. http://www.numdam.org/item/BSMF_2012__140_2_237_0/

[1] R. Benedetti & C. Petronio - Lectures on hyperbolic geometry, Universitext, Springer, 1992. | MR 1219310 | Zbl 0768.51018

[2] R. Bott & L. W. Tu - Differential forms in algebraic topology, Graduate Texts in Math., vol. 82, Springer, 1982. | MR 658304 | Zbl 0496.55001

[3] P. Buser, B. Colbois & J. Dodziuk - « Tubes and eigenvalues for negatively curved manifolds », J. Geom. Anal. 3 (1993), p. 1-26. | MR 1197014 | Zbl 0766.58054

[4] S. Chanillo & F. Treves - « On the lowest eigenvalue of the Hodge Laplacian », J. Differential Geom. 45 (1997), p. 273-287. | MR 1449973 | Zbl 0874.58087

[5] I. Chavel & J. Dodziuk - « The spectrum of degenerating hyperbolic 3-manifolds », J. Differential Geom. 39 (1994), p. 123-137. | MR 1258917 | Zbl 0826.53037

[6] B. Colbois & G. Courtois - « Les valeurs propres inférieures à 1 4 des surfaces de Riemann de petit rayon d’injectivité », Comment. Math. Helv. 64 (1989), p. 349-362. | MR 998853 | Zbl 0684.53040

[7] -, « A note on the first nonzero eigenvalue of the Laplacian acting on p-forms », Manuscripta Math. 68 (1990), p. 143-160. | MR 1063223 | Zbl 0709.53031

[8] -, « Convergence de variétés et convergence du spectre du Laplacien », Ann. Sci. École Norm. Sup. 24 (1991), p. 507-518. | Numdam | MR 1123559 | Zbl 0754.58040

[9] J. Dodziuk - « Eigenvalues of the Laplacian on forms », Proc. Amer. Math. Soc. 85 (1982), p. 437-443. | MR 656119 | Zbl 0502.58038

[10] -, « A lower bound for the first eigenvalue of a finite-volume negatively curved manifold », Bol. Soc. Brasil. Mat. 18 (1987), p. 23-34. | MR 1018443 | Zbl 0744.53021

[11] J. Dodziuk & J. Mcgowan - « The spectrum of the Hodge Laplacian for a degenerating family of hyperbolic three manifolds », Trans. Amer. Math. Soc. 347 (1995), p. 1981-1995. | MR 1308007 | Zbl 0849.58069

[12] J. Dodziuk & B. Randol - « Lower bounds for λ 1 on a finite-volume hyperbolic manifold », J. Differential Geom. 24 (1986), p. 133-139. | MR 857379 | Zbl 0594.53036

[13] M. Gromov - « Hyperbolic manifolds (according to Thurston and Jørgensen) », in Bourbaki Seminar, Vol. 1979/80, Lecture Notes in Math., vol. 842, Springer, 1981, p. 40-53. | Numdam | MR 636516 | Zbl 0452.51017

[14] P. Jammes - « Petites valeurs propres des fibrés principaux en tores », preprint http://math.unice.fr/~pjammes/publications/vol04.pdf, 2004.

[15] -, « Prescription du spectre du laplacien de Hodge-de Rham dans une classe conforme », Comment. Math. Helv. 83 (2008), p. 521-537. | MR 2410778 | Zbl 1155.58305

[16] T. Mantuano - « Discretization of Riemannian manifolds applied to the Hodge Laplacian », Amer. J. Math. 130 (2008), p. 1477-1508. | MR 2464025 | Zbl 1158.58015

[17] J. Mcgowan - « The p-spectrum of the Laplacian on compact hyperbolic three manifolds », Math. Ann. 297 (1993), p. 725-745. | MR 1245416 | Zbl 0801.53034

[18] F. Pfäffle - « Eigenvalues of Dirac operators for hyperbolic degenerations », Manuscripta Math. 116 (2005), p. 1-29. | MR 2142845 | Zbl 1091.53028

[19] R. Schoen - « A lower bound for the first eigenvalue of a negatively curved manifold », J. Differential Geom. 17 (1982), p. 233-238. | MR 664495 | Zbl 0516.53048

[20] M. E. Taylor - Partial differential equations. I, Applied Mathematical Sciences, vol. 115, Springer, 1996. | MR 1395148 | Zbl 0869.35002

[21] W. P. Thurston - Three-dimensional geometry and topology. Vol. 1, Princeton Mathematical Series, vol. 35, Princeton Univ. Press, 1997. | MR 1435975 | Zbl 0873.57001